Facebook Pixel

Contraceptive Pills, Do They Have Long-Term Side Effects? - Dr. Darney (VIDEO)

By Expert
Rate This

Dr. Harness discusses if contraceptive pills have long-term side effects.

Dr. Darney:
There are really no serious, long-term side effects of taking the pill. For example, many studies have shown no association with breast cancer. There are short-term serious complications which are very rare in taking any estrogen, including estrogen-containing birth control pills, and the principal one is thrombosis. That is clots forming when you don’t need them to form.

About Dr. Darney, M.D., M.Sc.:

Dr. Philip Darney, M.D., M.Sc., is a Professor of Obstetrics, Gynecology and Reproductive Sciences at the University of California, San Francisco (UCSF) and Chief of Obstetrics and Gynecology at San Francisco General Hospital. He received his undergraduate degree in experimental psychology at the University of California, Berkeley, his medical degree at UCSF, and his Master of Science at The London School of Hygiene and Tropical Medicine.

Visit Dr. Darney at the Bixby Center for Global Reproductive Health